Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 31, 2005, 6:33 PM CST for Limestone County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 6:33 PM CST (00:33 UTC)
- Expired
- Mar 31, 2005, 7:15 PM CST
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Limestone County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:05 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3306 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 010034 SVRFWD TXC293-010115- /O.NEW.KFWD.SV.W.0039.050401T0033Z-050401T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 715 PM CST * AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM LOCATED 18 MILES SOUTHWEST OF GROESBECK...OR ABOUT 10 MILES EAST OF MARLIN...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GROESBECK BY 710 PM CST FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3151 9678 3124 9660 3142 9627 3169 9643 $$
2 follow-up statements
000 WWUS54 KFWD 010050 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CST THU MAR 31 2005 TXC293-010115- /O.CON.KFWD.SV.W.0039.000000T0000Z-050401T0115Z/ LIMESTONE TX- 650 PM CST THU MAR 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR LIMESTONE COUNTY... AT 647 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF GROESBECK...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF THORNTON BY 655 PM CST GROESBECK BY 705 PM CST 8 MILES SOUTH OF MEXIA BY 715 PM CST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY MORNING FOR EASTERN TEXAS. LAT...LON 3172 9693 3124 9660 3142 9627 3180 9650 $$
000 WWUS54 KFWD 010059 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 659 PM CST THU MAR 31 2005 TXC293-010115- /O.CON.KFWD.SV.W.0039.000000T0000Z-050401T0115Z/ LIMESTONE TX- 659 PM CST THU MAR 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR LIMESTONE COUNTY... AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF COOLIDGE...OR ABOUT 10 MILES NORTHWEST OF GROESBECK...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF COOLIDGE BY 710 PM CST TEHUACANA AND MEXIA BY 715 PM CST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY MORNING FOR EASTERN TEXAS. LAT...LON 3172 9693 3124 9660 3142 9627 3180 9650 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:33 PM CST, 4 hours earlier.
Area forecast discussion, Mar 31, 2:33 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 233 PM CST THU MAR 31 2005 .DISCUSSION... MID LEVEL CIRCULATION EVIDENT PER VIS SAT NW OF KLBB AT 20Z. THIS FEATURE WILL MOVE EASTWARD ALONG THE RED RIVER VALLEY TONIGHT... AIDING CONVECTIVE DEVELOPMENT OVER EASTERN HALF OF NTX THIS EVENING THROUGH FRIDAY MORNING. THE MOST LIKELY AREA FOR STRONG TO SEVERE CONVECTION BEGINS JUST WEST OF THE I-35 CORRIDOR LATE THIS AFTERNOON AND SPREADS EAST THIS EVENING. WITH VERY COLD TEMPERATURES AT 500MB ADVECTING TOWARD THE REGION AND LOW LEVEL DRY AIR... HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT FOR OUR CWA. LOW LEVEL SHEAR FOR SUPERCELL DEVELOPMENT REMAINS BEST ALONG AND NORTH OF CORSICANA TO ATHENS LINE TONIGHT WHEN OUR SURFACE FLOW BEGINS TO BACK AS AN INVERTED SURFACE TROUGH DEEPENS AND BEGINS TO MOVE EAST. FOR FRIDAY...LINGERING RAIN AND SHOWERS ARE EXPECTED OVER THE NORTHEAST COUNTIES UNTIL MIDDAY AS WRAP-AROUND ENERGY PERSISTS. MUCH COOLER AND WINDY (20 TO 30 MPH) MOST OF THE DAY AS PRESSURE GRADIENT REMAINS TIGHT THROUGH EARLY FRIDAY AFTERNOON. DOUBT IF THE RED RIVER VALLEY WILL SEE ANY WINTRY MIX AS PARTIAL THICKNESSES CLOSE TO THE UPPER LOW ARE JUST A LITTLE ON THE WARM SIDE. A PATTERN OF NICE WEATHER IS IN STORE FOR THE REGION THIS WEEKEND AND MONDAY AS SOUTHERLY FLOW AND WARMER TEMPERATURES RETURN. BY TUESDAY... ANOTHER UPPER TROUGH MOVES OVER THE ROCKIES AND ACROSS THE CENTRAL PLAINS WITH A COLD FRONT MOVING THROUGH THE CWA TUESDAY AFTERNOON/EVENING. THIS SYSTEM WILL BE TOO FAR NORTH OF THE REGION FOR ANY MORE THAN SCATTERED CONVECTION ALONG THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 45 63 42 71 / 20 0 0 0 WACO, TX 46 65 40 71 / 20 0 0 0 PARIS, TX 44 59 39 69 / 60 30 0 0 DENTON, TX 45 62 40 71 / 30 0 0 0 MCKINNEY, TX 45 61 40 71 / 30 0 0 0 DALLAS, TX 46 64 42 71 / 20 0 0 0 TERRELL, TX 46 62 41 71 / 30 0 0 0 CORSICANA, TX 48 64 41 70 / 30 0 0 0 TEMPLE, TX 47 66 41 71 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /75
Hazardous weather outlook, Mar 31, 5:24 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CST THU MAR 31 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 524 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SEVERE THUNDERSTORM WATCH BOX 115 IS IN EFFECT UNTIL MIDNIGHT FOR AREAS OF NORTH TEXAS EAST OF A LINE FROM BONHAM...WAXAHACHIE... TEMPLE. A MODERATE RISK FOR SEVERE STORMS IS EXPECTED THROUGH TONIGHT SOUTHEAST OF A EMORY...TERRELL...CORSICANA... GROESBECK...HEARNE LINE. A SLIGHT RISK FOR SEVERE STORMS THROUGH EARLY THIS EVENING IS EXPECTED AS FAR WEST AS A BOWIE... WEATHERFORD...HAMILTON...SAN SABA LINE...AS A VIGOROUS UPPER LEVEL SYSTEM AND ASSOCIATED DRYLINE AND COLD FRONT CONTINUE MOVING EAST ACROSS THE AREA. THE MAIN THREATS ARE LARGE HAIL AND FREQUENT LIGHTNING... AS TEMPERATURES ALOFT CONTINUE COOLING RAPIDLY IN ADVANCE OF AN UPPER LOW. HOWEVER...DAMAGING WINDS TO 60 MPH AND ISOLATED TORNADOES CANT BE RULED OUT IN THE MODERATE RISK AREA WHERE DEEPER MOISTURE AND BETTER INSTABILITY RESIDE. ELSEWHERE...BEHIND THE COLD FRONT...LOOK FOR GUSTY NORTH AND NORTHWEST WINDS TO OCCUR...ESPECIALLY BY DAYBREAK FRIDAY WHEN WIND SPEEDS ARE EXPECTED TO AVERAGE BETWEEN 20 AND 30 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS MAY STILL BE ONGOING NORTHEAST OF A SHERMAN TO EMORY LINE AT DAYBREAK. GUSTY NORTH AND NORTHWEST WINDS BETWEEN 20 AND 30 MPH WILL LIKELY OCCUR MOST OF THE DAY FRIDAY...BEFORE DIMINISHING BY EVENING. ANOTHER STORM SYSTEM WILL ARRIVE NEXT TUESDAY AND TUESDAY NIGHT WITH A CHANCE FOR THUNDERSTORMS ONCE AGAIN. AT THIS TIME...IT IS TOO EARLY TO ASSESS ANY SEVERE WEATHER POTENTIAL WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY THIS EVENING EAST OF INTERSTATE 35 IN THE WATCH/MODERATE RISK AREA.
In the hours before
Special weather statement, Mar 31, 4:53 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 453 PM CST THU MAR 31 2005 TXZ158>160-174-010000- BELL-FALLS-MCLENNAN-MILAM- 453 PM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER UPDATE... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF BELL...FALLS...MCLENNAN AND MILAM COUNTIES BETWEEN 5 AND 6 PM. DUE TO A VERY UNSTABLE AIRMASS OVER THE AREA...THESE THUNDERSTORMS MAY QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. RESIDENTS IN THE AREA SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...AND POSSIBLE WARNINGS DURING THE NEXT COUPLE HOURS.
Special weather statement, Mar 31, 5:54 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 554 PM CST THU MAR 31 2005 TXZ160-010030- FALLS- 554 PM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER UPDATE... AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES WEST OF ROSEBUD...OR 15 MILES NORTHWEST OF CAMERON...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LOTT...MARLIN AND ROSEBUD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Mar 31, 6:10 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CST THU MAR 31 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0606 PM HAIL 10 SW LOTT 31.10N 97.15W
03/31/2005 0.88 INCH FALLS TX AMATEUR RADIO OPERATOR
NICKEL SIZE HAIL REPORTED IN WESTPHALIA.Local storm report, Mar 31, 6:12 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CST THU MAR 31 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0609 PM HAIL 10 SW LOTT 31.10N 97.15W
03/31/2005 0.75 INCH FALLS TX AMATEUR RADIO OPERATOR
PENNY SIZE HAIL NOW REPORTED IN WESTPHALIA.Local storm report, Mar 31, 6:30 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CST THU MAR 31 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0629 PM HAIL 10 SW LOTT 31.10N 97.15W
03/31/2005 1.50 INCH FALLS TX AMATEUR RADIO OPERATOR
QUARTER TO HALF DOLLAR HAIL REPORTED IN WESTPHALIA.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:04 PM CST | Severe Thunderstorm Warning | FWD | Falls | 56 min |
| Mar 31, 6:45 PM CST | Severe Thunderstorm Warning | FWD | Navarro | 45 min |
| Mar 31, 6:46 PM CST | Severe Thunderstorm Warning | FWD | Milam | 48 min |
| Mar 31, 7:08 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 68 min |
| Mar 31, 7:15 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 16 min |
| Mar 31, 7:33 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 42 min |
| Mar 31, 8:15 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 30 min |
| Mar 31, 8:21 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.